Alert archive / Oklahoma / Wind Advisories in 2010

Wind Advisory 8, NWS Tulsa, OK

October 25, 201013 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Oct 25, 2010, 10:06 PM CDT for 13 counties in Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2010, 10:06 PM CDT (03:06 UTC)
Expired
Oct 26, 2010, 4:00 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 16 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 3.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2596 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
435 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

643 
WWUS74 KTSA 260306
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1006 PM CDT MON OCT 25 2010

OKZ054>067-260900-
/O.NEW.KTSA.WI.Y.0008.101026T0306Z-101026T0900Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
1006 PM CDT MON OCT 25 2010

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 4 AM CDT TUESDAY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...OTTAWA...PAWNEE...WASHINGTON...OSAGE...CRAIG...
   NOWATA...CREEK...OKFUSKEE...OKMULGEE...WAGONER...TULSA...
   ROGERS...MAYES AND DELAWARE. 

HAZARDOUS WEATHER...
 * STRONG NORTHWESTERLY WINDS HAVE RECENTLY DEVELOPED ACROSS
   NORTHWEST OKLAHOMA BEHIND A FAST MOVING COLD FRONT...AND THESE
   WINDS WILL SPREAD EASTWARD INTO NORTHEAST OKLAHOMA AS THE COLD
   FRONT PROGRESSES EASTWARD.  ADDITIONALLY...LIGHT RAIN SHOWERS
   BEHIND THE FRONT MAY AID IN PRODUCING ISOLATED HIGH WIND GUSTS.

IMPACTS...
 * WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE NORTH OF THE COLD
   FRONT.

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES.

DEFINITION...
 * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO 
   SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR 
   VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON 
   BRIDGES AND OVERPASSES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
1 follow-up statement
256 
WWUS74 KTSA 260841
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
341 AM CDT TUE OCT 26 2010

OKZ054>067-260945-
/O.EXP.KTSA.WI.Y.0008.000000T0000Z-101026T0900Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
341 AM CDT TUE OCT 26 2010

...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...OTTAWA...PAWNEE...WASHINGTON...OSAGE...CRAIG...
   NOWATA...CREEK...OKFUSKEE...OKMULGEE...WAGONER...TULSA...
   ROGERS...MAYES AND DELAWARE. 

 * THE STRONG WINDS HAVE DECREASED.

HAZARDOUS WEATHER...
 * WINDS HAVE SUBSIDED AS A COLD FRONT CONTINUES TO MOVE EAST AWAY
   FROM THE REGION. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED
   TO EXPIRE AT 4 AM.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Oct 25, 9:35 PM CDT, 31 minutes earlier.

Area forecast discussion, Oct 25, 9:35 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT MON OCT 25 2010

...UPDATE...

.DISCUSSION...
POWERFUL STORM SYSTEM CONTINUES TO STRENGTHEN ACROSS THE PLAINS
THIS EVENING...WITH COLD FRONT MAKING QUICK PROGRESS EASTWARD THIS
EVENING WITH RADAR IMAGERY TIMING THE CURRENT FRONTAL SPEED AROUND
35 MPH TO THE EAST. CONDITIONS REMAIN VERY MILD AND SEASONABLY
MOIST AHEAD OF THE FRONT THOUGH MEAGER LAPSE RATES OVERHEAD ARE
LIMITING INSTABILITY. THAT SAID...TEMPERATURES ALOFT CONTINUE TO
COOL AS TROUGH AXIS APPROACHES AND DATA SUGGEST THAT NEAR SURFACE
BASED UPDRAFTS ARE NOW POSSIBLE...AND A RECENT TREND IN LOWERING
LFC VALUES ACROSS NORTHEAST OKLAHOMA ALSO SUPPORT MODEL SOLUTIONS
OF IGNITING CONVECTION WITHIN THE NEXT 1-3 HOURS ALONG THE FRONT.
UPDATED HWO TO INCLUDE A LIMITED RISK OF SEVERE WEATHER GIVEN THE
VERY STRONG WINDS JUST ABOVE THE SURFACE...AND WITH EXPECTED STORM
MOTION THE TIME FRAME FOR ANY SEVERE WEATHER WILL BE BRIEF.

UPDATED FORECAST WILL SPEED FRONTAL TIMING AND ADJUST FOR HOURLY
TEMPERATURE TRENDS BOTH AHEAD AND BEHIND THE FRONT. UPSTREAM
OBSERVATIONS SUGGEST THAT WHILE POST FRONTAL WINDS WILL BE
GUSTY...THEY WILL REMAIN BELOW ADVISORY CRITERIA THUS THE CURRENT
WIND ADVISORY WILL EXPIRE AT 10 PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   51  72  46  71 /  10  10   0   0
FSM   56  72  45  73 /  40  10   0   0
MLC   51  73  47  72 /  10  10   0   0
BVO   48  72  37  71 /  10  10   0   0
FYV   51  68  40  67 /  30  10   0   0
BYV   53  68  46  68 /  40  10   0   0
MKO   49  71  44  71 /  10  10   0   0
MIO   50  71  43  68 /  20  10   0   0
F10   49  71  45  72 /  10  10   0   0
HHW   57  76  50  76 /  10  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 10 PM MONDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
     OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-
     OKZ066-OKZ067.

AR...NONE.
&&

SHORT TERM...07
Hazardous weather outlook, Oct 25, 9:22 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT MON OCT 25 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
922 PM CDT MON OCT 25 2010

...FAST MOVING COLD FRONT TO SWEEP ACROSS THE AREA TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A POWERFUL STORM SYSTEM CONTINUES TO ORGANIZE OVER THE CENTRAL
PLAINS...WITH THE ASSOCIATED COLD FRONT CURRENTLY MOVING
INTO EASTERN OKLAHOMA.  CONDITIONS AHEAD OF THE FRONT REMAIN
WARM AND HUMID...AND WILL ALLOW FOR A LINE OF FAST MOVING
THUNDERSTORMS TO DEVELOP INTO FAR NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS LATER TONIGHT.  INSTABILITY WILL BE WEAK
HOWEVER WINDS ALOFT ARE VERY STRONG ALLOWING FOR A LIMITED
RISK OF SEVERE WEATHER WITH ANY STORMS THAT DO DEVELOP.

STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF THE COLD FRONT...
WITH A PERIOD STRONG NORTHWESTERLY WINDS FOLLOWING THE FRONTAL
PASSAGE.  WIND GUSTS OF 25 TO 35 MPH WILL BE COMMON ON EITHER
SIDE OF THE FRONTAL BOUNDARY THROUGH THE OVERNIGHT HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
DRY AND MILD WEATHER WILL PREVAIL THROUGH THE REMAINDER OF
THE WEEK INTO NEXT WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 10:19 PM CDTSpecial Weather StatementTSACraig26 min
Oct 25, 10:46 PM CDTSpecial Weather StatementTSAMayes44 min
Oct 25, 11:12 PM CDTSpecial Weather StatementTSAOttawa48 min
Oct 25, 11:22 PM CDTSpecial Weather StatementTSADelaware53 min
Oct 26, 12:06 AM CDTSpecial Weather StatementTSAAdair, Cherokee39 min
Oct 26, 1:53 AM CDTSpecial Weather StatementTSALeFlore52 min

Nearby

Wind Advisories in Oklahoma, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.